Alert archive / Idaho / Flash Flood Warnings in 2014

Flash Flood Warning 7, NWS Pocatello, ID

July 11, 2014Power County, Idaho

NWS Pocatello, ID issued this flash flood warning at Jul 11, 2014, 4:56 PM MDT for Power County, Idaho. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2014, 4:56 PM MDT (22:56 UTC)
Expired
Jul 11, 2014, 6:00 PM MDT
In force
64 min
Issued by
NWS Pocatello, ID
Area
Storm-based polygon
Flood severity
None

County Power County, ID

The radar

The Pocatello radar (KSFX), 63 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 5:15 PM MDTHEAVY RAIN 0.86 Sw Crystal, IDREPORTED VIA CHANNEL 8'S FACEBOOK PAGE IN THE TOWN OF ARBON.
Jul 11, 5:18 PM MDTFLASH FLOOD17 Ese Rockland, IDRAINED VERY HARD FOR 20+ MINUTES. PUDDLES EVERYWHERE AND DITCHES RUNNING FULL OF WATER. RAINING LIGHTLY AT TIME OF REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 10.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2014-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2014-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1546 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

360 
WGUS55 KPIH 112256
FFWPIH
IDC077-120000-
/O.NEW.KPIH.FF.W.0007.140711T2256Z-140712T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
456 PM MDT FRI JUL 11 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN POWER COUNTY IN SOUTHEAST IDAHO...

* UNTIL 600 PM MDT

* AT 453 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM A THUNDERSTORM NEAR ARBON AND BUIST ABOUT 25 
MILES NORTH OF HOLBROOK IN RURAL POWER COUNTY. RADAR ESTIMATES 
RAINFALL UP TO 1.5 HAS FALLEN IN THE PAST 45 MINUTES.  DO NOT DRIVE 
THROUGH FLOODED ROADWAYS.

LOCATIONS NEAR THE PATH OF INCLUDE...FORT HALL BANNOCK PEAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 4261 11276 4261 11250 4243 11251 4242 11276

$$

PRESTON
2 follow-up statements
648 
WGUS75 KPIH 112316
FFSPIH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
516 PM MDT FRI JUL 11 2014

IDC077-120000-
/O.CON.KPIH.FF.W.0007.000000T0000Z-140712T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POWER ID-
516 PM MDT FRI JUL 11 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR
SOUTHEASTERN POWER COUNTY...

AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING IN THE SOUTHERN 
ARBON VALLEY TOWARD DANIELS RESERVOIR.  RADAR ESTIMATES OF 2 INCHES 
HAVE FALLEN IN THE LAST HOUR.  STRONGER STORMS ARE DEVELOPING JUST 
TO THE EAST OF THE WARNED AREA IN NORTHERN ONEIDA COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT HALL
BANNOCK PEAK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 4261 11276 4261 11250 4243 11251 4242 11276

$$

PRESTON
133 
WGUS75 KPIH 112345
FFSPIH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
545 PM MDT FRI JUL 11 2014

IDC077-112353-
/O.CAN.KPIH.FF.W.0007.000000T0000Z-140712T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POWER ID-
545 PM MDT FRI JUL 11 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN POWER
COUNTY...

THE STORMS PRODUCING FLASH FLOODING HAVE MOVED EAST OF THE ARBON 
VALLEY.  ALTHOUGH ADDITIONAL RUNOFF IS POSSIBLE FOR THE NEXT HOUR 
THE POTENTIAL FOR FLOODING IS OVER.

LAT...LON 4261 11276 4261 11250 4243 11251 4242 11276

$$

PRESTON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 2:08 PM MDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jul 11, 2:08 PM MDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
208 PM MDT FRI JUL 11 2014

.SHORT TERM...THIS AFTERNOONS MAIN IMPACT WILL BE HEAVY RAIN IN
SLOW MOVING THUNDERSTORM CELLS. BASED ON MORNINGS UPPER AIR
SOUNDINGS THE PRECIPITABLE WATER AMOUNTS RANGE UP TO 1.25 INCHES.
INITIAL RADAR ESTIMATES THAT SOME OF THE SLOWER MOVING STORMS SO
FAR HAVE PRODUCED UP TO .75 INCHES OF RAINFALL IN THE LESS THAN 1
HOUR. DUE TO THIS HIGH MOISTURE CONTENT AND SLOW MOVEMENT A FLASH
FLOOD WATCH WAS ISSUED FOR THE SOUTHEASTERN LOCATIONS OF IDAHO.
WIND GUST POTENTIAL FOR THE STORMS NEARS 45 TO 50 MPH WHICH
COMBINED WITH HIGH FREEZING LEVEL SHOULD LIMIT THE SEVERE
POTENTIAL.

SATURDAY WE ARE EXPECTING ANOTHER ROUND OF AFTERNOON THUNDERSTORMS
ALONG WITH LIGHT UPPER LEVEL WINDS MAY PRODUCE ANOTHER ROUND OF
HEAVY RAIN FOR IMPACT CONCERNS.

.LONG TERM...RIDGE OF HIGH PRESSURE SETTLES IN ON SUNDAY WITH
WARMING TEMPERATURES BUT A WEAK WEATHER DISTURBANCE SLIDES BY TO
THE NORTH OF US ON MONDAY INTO TUESDAY WITH ISOLATED THUNDERSTORM
CHANCES ALONG THE IDAHO / MONTANA BORDER. NORTHWEST FLOW
AFTERWARDS KEEPS US WARM AND DRY UNTIL FRIDAY. TWO LONG RANGE
MODELS HINTING AT TROUGH DEVELOPING BUT STRENGTH AND POSITION
LIMIT CONFIDENCE AT THIS POINT SO JUST PLACING CHANCE FOR
THUNDERSTORMS AT THIS POINT.  PRESTON

&&

.AVIATION...EXPECT VFR CONDITIONS TO CONTINUE THROUGH SATURDAY.
WILL HAVE AFTERNOON THUNDERSTORMS TODAY AS WELL AS SATURDAY.  HAVE
VICINITY THUNDERSTORMS AT ALL 4 TAF SITES THIS AFTERNOON AND EARLY
EVENING.  WILL HAVE WIND GUSTS FROM THUNDERSTORM OUTFLOW BUT OTHER
THAN THAT NOT EXPECTING STRONG WINDS THROUGH SATURDAY.
GK

&&

.FIRE WEATHER...EXPECT ISOLATED TO SCATTERED WET THUNDERSTORMS TODAY
ACROSS THE DISTRICT.  WITH THE EXCEPTION OF ZONES 475 AND 476
DEWPOINTS ARE VERY ELEVATED AND EXPECT RAIN WHERE THUNDERSTORMS
OCCUR.  FLOOD WATCHES HAVE BEEN ISSUED FOR A LARGE CHUNK OF SOUTHERN
AND EASTERN PARTS OF THE DISTRICT WHERE LOCALLY HEAVY RAIN MAY OCCUR
THIS EVENING.  EXPECT MORE OF THE SAME CONDITIONS SATURDAY WITH
SHOWERS AND THUNDERSTORMS DEVELOPING.  EXPECT DRIER CONDITIONS
SUNDAY UNDER A STRENGTHENING UPPER LEVEL RIDGE.
GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING IDZ022>025.

&&

In the hours before

Special weather statement, Jul 11, 3:55 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
355 PM MDT FRI JUL 11 2014

IDZ022-023-112230-
CARIBOU ID-ONEIDA ID-POWER ID-CASSIA ID-BANNOCK ID-
355 PM MDT FRI JUL 11 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
  CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO
  SOUTHEASTERN POWER COUNTY IN SOUTHEAST IDAHO
  NORTHWESTERN ONEIDA COUNTY IN SOUTHEAST IDAHO
  WEST CENTRAL CARIBOU COUNTY IN SOUTHEAST IDAHO

UNTIL 430 PM MDT

AT 349 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG STORMS PRODUCING LOCALIZED HEAVY RAIN ALONG
INTERSTATE 84 FROM NEAR SWEETZER PASS TO NEAR ROCKLAND TO NEAR INKOM
ON INTERSTATE 15.  WATCH FOR HYDROPLANE CONDITIONS IF YOUR ARE
DRIVING ALONG WITH...LOW VISIBILITY AND SMALL STREAM FLOODING IS
POSSIBLE IN THIS RURAL AREA.

LAT...LON 4234 11347 4279 11254 4281 11246 4299 11212
      4269 11188 4200 11316
TIME...MOT...LOC 2152Z 257DEG 3KT 4243 11300

PRESTON
Special weather statement, Jul 11, 3:56 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
356 PM MDT FRI JUL 11 2014

IDZ020-023-112300-
BONNEVILLE ID-
356 PM MDT FRI JUL 11 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO

AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTH OF POPLAR...MOVING SLOWLY EAST AT
5 MPH. VERY HEAVY RAINFALL...FREQUENT DANGEROUS LIGHTNING AND WIND
GUSTS UP TO 45 MPH ARE POSSIBLE WITH THIS STORM AS IT MOVES EAST
THROUGH RURAL CENTRAL BONNEVILLE COUNTY THROUGH 5 PM MDT.

LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL BONNEVILLE COUNTY...

LAT...LON 4361 11176 4350 11145 4330 11165 4338 11187
TIME...MOT...LOC 2155Z 263DEG 3KT 4344 11169

HUSTON
Special weather statement, Jul 11, 4:06 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
406 PM MDT FRI JUL 11 2014

IDZ019-112300-
TETON ID-MADISON ID-FREMONT ID-
406 PM MDT FRI JUL 11 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN FREMONT COUNTY IN EASTERN IDAHO
  NORTHEASTERN MADISON COUNTY IN SOUTHEAST IDAHO
  NORTHERN TETON COUNTY IN SOUTHEAST IDAHO

AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CLEMENTSVILLE THIS STORM WAS NEARLY
STATIONARY. HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING AND WIND GUSTS
UP TO 45 MPH ARE POSSIBLE WITH THIS STORM AS IT MOVES SLOWLY EAST
ACROSS THE BIG HOLE MOUNTAINS IN RURAL WESTER TETON COUNTY THROUGH 5
PM MDT.

LOCATIONS IMPACTED INCLUDE...
  RURAL WESTERN TETON COUNTY...
  RURAL SOUTHEASTERN FREMONT COUNTY...

LAT...LON 4397 11117 4371 11108 4369 11144 4386 11150
TIME...MOT...LOC 2203Z 255DEG 2KT 4380 11135

HUSTON
Special weather statement, Jul 11, 4:28 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
428 PM MDT FRI JUL 11 2014

IDZ019-112330-
CLARK ID-FREMONT ID-
428 PM MDT FRI JUL 11 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL FREMONT COUNTY IN EASTERN IDAHO
  CLARK COUNTY IN EASTERN IDAHO

AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST
OF WEST YELLOWSTONE TO 12 MILES NORTH OF KILGORE TO HUMPHREY TO 22
MILES WEST OF DUBOIS...MOVING SOUTHEAST AT 10 MPH. HEAVY RAIN AND
WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THESE STORMS AS THEY SWEEP
ACROSS THE MONTANA BORDER INTO RURAL CLARK AND FREMONT COUNTIES
THROUGH 520 PM MDT.

LOCATIONS IMPACTED THROUGH 520 PM MDT INCLUDE...
   KILGORE AND SPENCER...
   HENRYS LAKE...
   IDMON...

LAT...LON 4415 11246 4433 11283 4445 11284 4451 11271
      4446 11239 4453 11236 4457 11229 4453 11210
      4457 11187 4452 11182 4457 11169 4455 11148
      4459 11153 4466 11149 4471 11149 4472 11141
      4476 11139 4463 11122 4457 11122
TIME...MOT...LOC 2226Z 294DEG 11KT 4476 11130 4456 11178
          4441 11224 4427 11263

HUSTON
Special weather statement, Jul 11, 4:39 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
439 PM MDT FRI JUL 11 2014

IDZ022>025-112315-
CARIBOU ID-ONEIDA ID-POWER ID-CASSIA ID-BANNOCK ID-FRANKLIN ID-
439 PM MDT FRI JUL 11 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO
  WESTERN FRANKLIN COUNTY IN SOUTHEAST IDAHO
  SOUTHERN BANNOCK COUNTY IN SOUTHEAST IDAHO
  SOUTHEASTERN POWER COUNTY IN SOUTHEAST IDAHO
  ONEIDA COUNTY IN SOUTHEAST IDAHO
  SOUTHWESTERN CARIBOU COUNTY IN SOUTHEAST IDAHO

UNTIL 515 PM MDT

AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAIN NEAR SWEETZER SUMMIT ON
INTERSTATE 84...NEAR ROY...AND WEST OF ARIMO IN THE GARDEN CREEK GAP
AREA.  STORMS ARE SHOWING LITTLE MOVEMENT.  LOCALIZED FLOODING IS
POSSIBLE ALONG WITH LOW VISIBILITY AND DANGEROUS LIGHTNING.  DO NOT
DRIVE THROUGH WATER ON ROADWAYS. ADDITIONAL STORMS ARE POPPING NEAR
MALAD ON MCCAMMON ON INTERSTATE 15.

LAT...LON 4291 11185 4204 11185 4205 11310 4256 11303
TIME...MOT...LOC 2235Z 273DEG 3KT 4250 11261

PRESTON
Special weather statement, Jul 11, 4:56 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
456 PM MDT FRI JUL 11 2014

IDZ023-120000-
BINGHAM ID-BONNEVILLE ID-
456 PM MDT FRI JUL 11 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  EXTREME EAST CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO

AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF PALISADES MOVING SLOWLY
EAST. HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING AND WIND GUSTS UP TO
45 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED THROUGH 600 PM MDT INCLUDE...
  RURAL CENTRAL BONNEVILLE COUNTY...

LAT...LON 4345 11135 4318 11121 4314 11153 4331 11161
TIME...MOT...LOC 2254Z 248DEG 1KT 4327 11148

HUSTON

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 12:35 PM MDTSpecial Weather StatementPIHBannock, Bear Lake, Caribou, Cassia, Franklin, Oneida40 min
Jul 11, 12:59 PM MDTFlash Flood WatchPIH7 hr
Jul 11, 2:32 PM MDTSpecial Weather StatementPIHBannock, Cassia, Power58 min
Jul 11, 2:35 PM MDTSpecial Weather StatementPIHClark55 min
Jul 11, 2:41 PM MDTFlash Flood WarningPIHBannock, Power2 hr
Jul 11, 3:12 PM MDTSpecial Weather StatementPIHBonneville63 min
Jul 11, 3:18 PM MDTFlash Flood WarningPIHCassia57 min
Jul 11, 3:27 PM MDTSpecial Weather StatementPIHClark63 min
Jul 11, 3:52 PM MDTSpecial Weather StatementPIHBonneville53 min
Jul 11, 3:55 PM MDTSpecial Weather StatementPIHBannock35 min
Jul 11, 3:56 PM MDTSpecial Weather StatementPIHBonneville64 min
Jul 11, 4:03 PM MDTFlash Flood WarningPIHPower57 min
Jul 11, 4:06 PM MDTSpecial Weather StatementPIHTeton54 min
Jul 11, 4:28 PM MDTSpecial Weather StatementPIHClark62 min
Jul 11, 4:39 PM MDTSpecial Weather StatementPIHBannock, Oneida36 min
Jul 11, 4:56 PM MDTSpecial Weather StatementPIHBonneville64 min
Jul 11, 5:27 PM MDTSpecial Weather StatementPIHFremont, Jefferson63 min
Jul 11, 5:31 PM MDTSpecial Weather StatementPIHOneida44 min

Nearby

Flash Flood Warnings in Idaho, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.